Alert archive / Michigan / Flash Flood Warnings in 1996
Flash Flood Warning 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jun 12, 1996, 7:46 PM EDT for Isabella County, Michigan. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1996, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 12, 1996, 9:45 PM EDT
- In force
- 119 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 122346 FFWGRR MIC073-130145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 746 PM EDT WED JUN 12 1996 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL LOWER MICHIGAN ...SOUTHERN ISABELLA COUNTY AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD ESTIMATED RAINFALL AMOUNTS OF OVER 2 INCHES AROUND MOUNT PLEASANT AND SHEPHERD BETWEEN 630 AND 730 PM EDT. THERE HAVE BEEN NUMEROUS REPORTS OF WATER COVERED ROADS AND FLOODED LOW LYING AREAS ACROSS SOUTH CENTRAL AND SOUTHEASTERN ISABELLA COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN ISABELLA COUNTY THROUGH 900 PM EDT...WHICH COULD BRING AN ADDITIONAL .50 TO 1.00 INCH OF RAIN BETWEEN 745 AND 900 PM EDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GbREAT TO ALLOW YOU TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY... AND YOU SHOULD MOVE TO HIGHER GROUND. BORIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:25 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 225 PM EDT WED JUN 12 1996 UPPER LEVEL CUT OFF LO CONTINUES TO BE FORECAST PROBLEM. DIURNAL SHOWERS AND THUNDERSTORMS DEVELOPING AGAIN THIS AFTERNOON UNDER UPPER LEVEL SYSTEM. STEEP LAPSE RATES AND LOW LEVEL HEATING TO KEEP THUNDERSTORMS MOST OF THE EARLY EVENING. STORMS TO DISSIPATE AFTER SUNSET. WITH UPPER LEVEL LO SLOWLY DRIFTING EWD, SOME CLEARING/PT CLDY COULD OCCUR TONIGHT. WITH ABUNDANT LOW LEVEL MOSITURE...IFR FOG/STRATUS COULD BE A PROBLEM. THIS WILL ONLY OCCUR IF GRADIENT WIND DOES NOT HOLD UP. CURRENT WINDS OVER MN IN ADVANCE OF SFC FNT ARE FAIRLY LIGHT. MODELS INDICATE UPPER LEVEL RIDGE BUILDING OVR FCST AREA ON THU. SFC FRONT TO DROP S FROM MN. THIS FRONT IS FAIRLY ACTIVE ATM. THERMODYNAMIC INDICES INDICATE AIR MASS WILL STILL BE UNSTABLE ON THU. ABUNDANT LOW LEVEL MOSITURE WILL BE AVAILABLE FROM NEVER ENDING PCPN OVER THE AREA. LOW LEVEL CONVERGENCE ASSzOCIATED WITH THE SFC FNT SHOULD BE ENOUGH FORCING TO KICK OFF SHOWERS AND THUNDERSTORMS. HIGH CHANCE POPS SHOULD BE GOOD FOR THU. END/GARNET
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:56 PM EDT | Flash Flood Warning | GRR | Kent | 2 hr |
| Jun 12, 6:43 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 47 min |
Nearby
Flash Flood Warnings in Michigan, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.